A member asked:

Is it okay to have severe pain at the injection site of a lumbar puncture followed by leg weakness?

4 doctors weighed in across 2 answers
Dr. Julian Bragg answered

Specializes in Neurology

While the symptoms you describe may simply be a result of nerve root irritation, they may represent a hematoma- bleeding from the lumbar puncture site can put pressure on the nerve root or the spine itself. This can be extremely dangerous, and you should definitely get checked to rule out the possibility.

Answered Aug 5, 2012

6.1k views

Thank

Still have questions?

Get the best care from a doctor who knows you.

Book a Video Appointment
appScreen
Sponsor Content
Dr. Thomas Dowling answered

Specializes in Orthopedic Spine Surgery

The injection may have been more of a spinal rather than an epidural giving you pain and the weakness or it could be a bleed (epidural hematoma) or a coincidental progression of the disc herniation . In any case, you need to be evaluated by your physician and may need a MRI if the symptoms are not improving.

Answered Jun 10, 2014

5.6k views

Thank

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...